Couldn't find what you looking for?

TRY OUR SEARCH!

I recently (three months ago) stopped my birth control,(Depo provera for 11 years) and am now getting periods again. The first one was light and only lasted about 4 days. The one after that lasted over a month with flow variations. Now I'm one week blood free and when I went to use the bathroom I found thick almost black blood. My friend suggested it's my body regulating from the 11 years of no periods but I'm still worried. I have no health insurance or I would've seen a doctor already. Any one have any suggestions or input?

Loading...

It can take a number of months (and in some women even a year) for the menstrual cycle to regulate after taking birth control. The Depo shot "withdrawal" seems to be particularly long. So don't despair. Just be watchful for symptoms of iron deficiency anemia from heavy and/or prolonged bleeding. A multi-vitamin with iron may help prevent it. And if bleeding is particularly bad, a separate iron supplement may be needed. Consider using menstrual soft cups (such as DivaCup, MoonCup, Instead, etc.) if changing tampons or pads too frequently.

Reply

Loading...